I've had very dark green stools for the past three days and I am a little bit constipated. I do not have any abdominal or pelvic pain. There is no blood in my stool. The only changes that I have made on the past 3 days is that I have been watching what I eat and also the amount. I take Methyldopa, Hydrochlorothiazide, levonthroid, pre-natal vitamins, lupron injections, and Estrace pills. The only new medications that I just started taking is the pre-natal vitamins and the Estrace pills, but I did not have the dark green stool when I took them in the past. I also had diverticulitis 2 yrs ago. The only surgerie that I've had is a laparoscopy to check my fallopian tubes. The only other change that I have noticed is that I have been under an extreme amount of stress these past three days
The color of the stools depend primarily on the food we eat. If you are mostly eating vegetables or of the vegetarian type of diet, then this may explain the green stools. The vitamins that you are taking may also be partially responsible for imparting a different color with your stools.
This color of stools may also reflect some form of bacterial imbalance inside your colon, but the clinical significance of which is questionnable.
I would suggest that you monitor these findings. What's more important is to watch out for more serious symptoms such as blood in the stools, abdominal pain, or progressive unexplained weight loss.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.